Possible side effect

by Emily
(Toronto)

I'm really glad I found your site. I was Rx'd progesterone cream for 'pms' which I applied on day 15 till first day of menstrual cycle. But, 7 days later after finishing my menstrual cycle, I got another period! Not good.

Now I see that this is a possible side effect. I don't like how it messed up my hormones and feel like my doctor off-handedly Rx'd this for mild pms not considering the possible side effects that this might wreak on my body which is already very hormone sensitive (I have low thyroid and low cortisol). I tried using the 'pill' before and it made me feel horrible and also threw off my cycle. I'm not touching any HR stuff any more. Thanks for the clear and helpful information!

Comments for Possible side effect

Click here to add your own comments

Sep 01, 2010
Possible side effect
by: Wray

Hi Emily Thanks for the kind words about the site. Progesterone can upset the cycle initially, either making it late or early, you should have been warned about it. Dr Dalton was telling her patients this back in 1978! Another thing she would point out is that the contraceptive pill lowers progesterone levels, as it stops ovulation, so it badly affects women with PMS, which is why you felt horrible. If you need contraception the only safe form is the copper T IUD as it leaks no synthetic progestin into the system. For more info please see our page on Contraceptives. If you want to continue with the progesterone please see our page on How to use progesterone cream. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...